What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 7, 9:39 AM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 7, 9:39 AM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1039 AM EDT Tue Apr 7 2020
.SYNOPSIS...
A warm front lifts north into the Delmarva by this afternoon,
and moves off to the northeast of the area this evening. A cold
front then pushes in from the northwest on Wednesday, with a
stronger cold front crossing the local area on Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1030 AM EDT Tuesday...
For this aftn, primary concern will be a WNW flow aloft. A
pattern that often brings significant to severe wx to the local
area given the right scenario. Latest SPC outlook for Day1/today
is for a slight risk mainly along and to the N/NE of the I-64
corridor, with a marginal risk to the S/SW. Overall, the
limiting factor to the S will be that the coverage of storms
will be less, owing to the potential for too much dry air and a
lot of westerly flow all the way down to the sfc. The
aforementioned boundary will be lifting to near or just north
of the region this aftn. Along or near the front is where the
greatest threat for severe wx should reside and that is why the
slight risk has been pushed to the north compared to yesterday.
This will mainly be a wind/large hail threat given strong mid
level lapse rates (6.5 to 7C) and an inverted V type sounding.
However, if enough instability can make its way into the
vicinity of the frontal boundary late this aftn/early this
evening, an isolated tornado threat will be present (confined
to the slight risk area).
Coverage of pcpn decreases this evening most areas, though
persists into the evening over the eastern shore. A mainly dry
forecast from late this evening onward, except for the potential
for a second round of showers/tstms that try to approach our
far northern/NE areas after midnight (associated with another
impulse moving SE from the Great lakes/OH Valley). Lows tonight
in the lower to mid 50s NE, to the upper 50s/around 60F
elsewhere.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 345 AM EDT Tuesday...
On Wed...a sfc low over the Great Lakes tracks across PA and
eventually offshore...pushing a weak boundary through the local
area during the latter part of the day. Wed will be mainly dry
SW...but ISOLD SHRAs/tstms cannot be ruled out late in the
day...mainly E of I-95 as the boundary crosses the region
(before the best upper forcing moves offshore and despite deep
layered WSW flow).
SPC has the FA in a MRGL risk for severe wx on Wed. OTW...partly
cloudy conditions will lead to a warmer day for all areas. Highs
in the 70s over the north and across the ern shore w/ mainly
low- mid 80s elsewhere. The weak boundary washes out Wed night
and winds turn back to the S as strong low pressure (sfc-aloft)
tracks ESE across srn Canada. The associated (trailing) cold
front is expected to reach near/just W of the Appalachians by
12z/09. Still dry Wed night w/ lows mainly in the 50s. That cold
front crosses the region Thu...potentially leading to at least
ISOLD pcpn for N and NE areas. OTW...partly cloudy and breezy
Thu w/ highs in the m-u70s N to the m80s over interior NE NC.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 345 AM EDT Tuesday...
The extended period will bring cooler wx to the local area. The
00Z/07 models suggest some clouds Fri as a strong shortwave
aloft passes through the area, but conditions look dry. Partly
cloudy...breezy and cooler w/ highs Fri mainly in the m-u50s N
to around 60F central and S.
Dry and remaining cool Fri night through Sat night. By Sun into
Mon...models disagree on the timing of a potentially more
significant area of lo pres tracking through the region. Right
now...used a blend of the guidance...and increased clouds/PoPs
Sun-Mon. Lows Fri night in the low-mid 30s inland to the low-mid 40s
along the SE VA/NE NC coasts. Highs Sat in the u50s- around 60F
N and NE to the l-60s S. Lows Sat night in the u30s-
l40s...except u40s along the coast in SE VA-NE NC. Highs Sun/Mon
ranging through the 60s.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
As of 730 AM EDT Tuesday...
Patchy fog/low stratus continues with pockets of IFR conditions
early this morning, mainly confined to interior southern VA and
NE NC. VFR elsewhere with SCT-BKN clouds. The fog/low clouds
will scatter out through 14Z and will genly not affect the TAF
sites. Later today, winds increase from the SW as a warm front
lifts N of most of the region. Scattered SHRAs/tstms expected
later in the aftn into the early evening, with greatest coverage
expected to be over the NE sections of the CWA (though at least
isolated showers/tstms will be possible anywhere). Periodic
showers/flight restrictions may persist at SBY through the
entire evening. Isolated strong/severe tstms will be possible
late in the aftn into the early evening w/ the potential for
wind gusts in excess of 40kt. For now, have VCTS mentioned at
RIC and either prevailing SHRA (SBY) or VCSH ORF/PHF.
Outlook: Primarily VFR conditions expected Wed-Thu, but some
isolated/scattered SHRAs/tstms (and associated flight
restrictions) will again develop Wed afternoon (as a weak upper
level system crosses the area) and during the day Thu (w/ a
more substantial cold frontal passage). VFR/dry Fri.
&&
.MARINE...
As of 345 AM EDT Tuesday...
A weak frontal boundary is situated just south of the local waters
this morning, resulting in light S-SW winds. Waves 1-2 ft; seas 2-4
ft. The front lifts back north as a warm front later this morning
into the afternoon, but will likely stay just west of the local
waters (given cooler SSTs). This will allow winds to remain from the
S around 10 kt or less through the day with similar waves/seas.
Sub-SCA conditions expected to continue from tonight into Thu
morning as the warm front makes progress north tonight and then we
wait for the next weak cold front to cross the area late Wed. Not
much of a cool surge behind the next cold front and therefore not
expecting much increase in winds. Waves 1-2 ft; seas 2-4 ft.
A stronger cold front is expected to cross the area on Thursday,
producing SCA conditions by the afternoon and continuing Thursday
night through late Friday given a decent CAA surge. SW-W winds 15-25
kt Thursday afternoon will become NW Thursday night into Friday.
Waves 2-3 ft (potentially up to 4 ft) in the Bay with seas of
3-5 ft.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...LKB
NEAR TERM...LKB/TMG
SHORT TERM...ALB/LKB
LONG TERM...ALB
AVIATION...LKB
MARINE...ESS/JDM
Hazardous weather outlook, Apr 7, 5:37 AM EST, 7 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
637 AM EDT Tue Apr 7 2020
NCZ012>017-030>032-102-VAZ060-061-065>069-079>082-087>090-092-093-
095>098-513-514-523>525-081045-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George-Charles City-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-York-Newport News-
Hampton/Poquoson-
637 AM EDT Tue Apr 7 2020
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Today and tonight.
Isolated strong to severe thunderstorms will be possible later
today, primarily during the late afternoon and early evening hours.
The main threats will be from damaging winds and large hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Isolated strong to severe thunderstorms will be possible Wednesday,
primarily during the afternoon. The main threats will be from damaging
winds and large hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later today.
VAZ048-062-064-075>078-083>086-509>512-515>522-081045-
Fluvanna-Goochland-Caroline-Westmoreland-Richmond-Northumberland-
Lancaster-New Kent-Gloucester-Middlesex-Mathews-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
637 AM EDT Tue Apr 7 2020
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia and
southeast Virginia.
.DAY ONE...Today and tonight.
There is a slight risk of severe thunderstorms later today, primarily
between 3 pm and 9 pm. The main threats will be from damaging winds
and large hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Isolated strong to severe thunderstorms will be possible Wednesday,
primarily during the afternoon. The main threats will be from damaging
winds and large hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later today.
MDZ021>025-VAZ099-100-081045-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
637 AM EDT Tue Apr 7 2020
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
There is a slight risk of severe thunderstorms later today, primarily
between 6 pm and midnight. The main threats will be from damaging
winds and large hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Isolated strong to severe thunderstorms will be possible Wednesday,
primarily during the afternoon. The main threats will be from damaging
winds and large hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later today.
LKB
In the hours before
Special weather statement, Apr 7, 11:27 AM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1227 PM EDT Tue Apr 7 2020
VAZ060-061-066-071715-
Lunenburg-Cumberland-Prince Edward-
1227 PM EDT Tue Apr 7 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CUMBERLAND...PRINCE
EDWARD AND NORTHWESTERN LUNENBURG COUNTIES...
At 1226 PM EDT, a strong thunderstorm was located over Evergreen, or
near Appomattox, moving east at 30 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
this storm.
Locations impacted include...
Farmville, Hampden Sydney, Hampden Sydney College, Longwood
University, Darlington Heights, Rice, Green Bay, Prospect, Tuggle,
Prince Edward Station, Briery, Kingsville, Elam, Meherrin, Worsham,
Briery Creek Lake, Allens Mill, Scholfield, Moran and Reeds.
People at Centra Southside Community Hospital should seek safe
shelter immediately!
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3726 7868 3734 7860 3739 7859 3736 7858
3737 7857 3733 7851 3734 7847 3737 7844
3735 7823 3725 7823 3697 7839 3700 7847
3708 7844 3709 7848 3713 7851 3715 7855
3714 7858 3717 7863 3719 7864 3720 7869
TIME...MOT...LOC 1626Z 288DEG 34KT 3728 7880
GINGRICHSpecial weather statement, Apr 7, 11:58 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1258 PM EDT Tue Apr 7 2020
VAZ060-066-067-071745-
Lunenburg-Nottoway-Prince Edward-
1258 PM EDT Tue Apr 7 2020
...A STRONG THUNDERSTORM WILL AFFECT PRINCE EDWARD...NORTHERN
LUNENBURG AND NOTTOWAY COUNTIES...
At 1257 PM EDT, a strong thunderstorm was located near Hampden
Sydney, moving east at 40 mph.
Wind gusts in excess of 30 mph, pea size hail, and brief heavy
downpours are possible with this storm.
Locations impacted include...
Farmville, Blackstone, Crewe, Victoria, Kenbridge, Hampden Sydney,
Hampden Sydney College, Longwood University, Nottoway, Burkeville,
Darlington Heights, Rice, Spainville, Green Bay, Prospect, North
Wellville, Irby, Tuggle, Prince Edward Station and Briery.
People at Centra Southside Community Hospital should seek safe
shelter immediately!
LAT...LON 3735 7855 3733 7851 3733 7849 3734 7847
3732 7841 3731 7840 3731 7835 3719 7789
3701 7798 3702 7801 3697 7801 3692 7803
3705 7845 3708 7844 3710 7850 3714 7852
3715 7855 3714 7858 3717 7863
TIME...MOT...LOC 1657Z 286DEG 48KT 3720 7850
GINGRICHSpecial weather statement, Apr 7, 12:39 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Wakefield VA
139 PM EDT Tue Apr 7 2020
VAZ066-067-079-071830-
Lunenburg-Nottoway-Brunswick-
139 PM EDT Tue Apr 7 2020
...A STRONG THUNDERSTORM WILL AFFECT LUNENBURG...SOUTHWESTERN
NOTTOWAY AND NORTHWESTERN BRUNSWICK COUNTIES...
At 139 PM EDT, a strong thunderstorm was located over Lunenburg, or
near Victoria, moving southeast at 30 mph.
Wind gusts in excess of 30 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Victoria, Kenbridge, Brodnax, Lunenburg, Rehoboth, Dundas, Gary,
Bacons Fork, Irby, Gills Corner, Loves Mill, Arvins Store, Barrows
Store, Murdocks, Forkland, Nutbush, Meredithville, The Falls, Lafoon
Corner and Ordsburg.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3710 7831 3710 7828 3702 7789 3699 7789
3699 7785 3700 7784 3699 7783 3669 7801
3671 7804 3678 7803 3678 7806 3680 7810
3679 7811 3679 7813 3680 7818 3695 7841
TIME...MOT...LOC 1739Z 299DEG 18KT 3700 7828
GINGRICH